MAUDE Adverse Event Report: ABAXIS, INC. PICCOLO XPRESS CHEMISTRY ANALYZER; PICCOLO ANALYZER

ABAXIS, INC. PICCOLO XPRESS CHEMISTRY ANALYZER; PICCOLO ANALYZER
Model Number 1100-0000
Medical Device Problem Code Device Emits Odor (1425)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/19/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
On (b)(6) 2021, abaxis received a call from customer lab reporting an issue with analyzer sn: (b)(4) stating that the device emitted a burning-like smell and was displaying a "critical stop" error.No fire or injury was reported.The customer also reported no smoke was emitting from the device.The customer was instructed to power off the device and unplug it from the surge protector.Approximately one week later, abaxis technical support followed up with the customer.The customer stated that the device was working fine and that it "just overheated." the customer did not return the device and it remains at the customer site in use.No investigation was performed for this reported malfunction.The call was closed and no further actions were required.
 
Event or Problem Description
The customer reported that the device emitted a burning-like smell and was displaying a "critical stop" error.
 
Additional Manufacturer Narrative
As part of a three-year retrospective review of complaints for the quality improvement process, calls were identified in which the customer experienced burning odor and/or smoke.There were no injuries related to the customer complaints received, based on the potential of burning smell/smoke to lead to a potential injury.Based on mdr regulations, abaxis reported these events due to: 1) the likelihood of this malfunction to lead to an adverse event, although there was no evidence or reports of associated adverse events.2) minimal detailed documentation related to the likelihood and cause of burning odor and smoke.As part of an investigation regarding the overall reported malfunction of a burning odor and/or smoking, risk assessment, and maude database search, zoetis has concluded that the burning odor/smoke overheating complaints are a low injury risk for the user or patient.The identified malfunctions have not caused or contributed to a death or serious injury nor does the data suggest that the device or a similar device marketed would be likely to cause or contribute to a death or serious injury if the malfunction were to reoccur.Zoetis will continue to monitor complaints for burning odor/smoking/overheating to determine if any new information is obtained and any change to the risks for patients or users of the piccolo xpress analyzer.If new information is obtained, new causes where risk has not been evaluated, potential of serious injury reported or identified, the site will follow the required process for mdr reporting and timeliness.

Brand Name
PICCOLO XPRESS CHEMISTRY ANALYZER
Common Device Name
PICCOLO ANALYZER
Manufacturer (Section D)
ABAXIS, INC.
3240 whipple road
union city CA 94587
MDR Report Key11680493
Report Number2939693-2021-00003
Device Sequence Number3049593
Product Code JJG
UDI-Device IdentifierEABA110000001
UDI-Public+EABA110000001
Combination Product (Y/N)N
Initial Reporter StateMO
Initial Reporter CountryUS
PMA/510(K) Number
K934592
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 08/06/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number1100-0000
Device Catalogue Number1100-0000
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer 03/19/2021
Supplement Date Received by Manufacturer03/19/2021
Initial Report FDA Received Date04/16/2021
Supplement Report FDA Received Date08/06/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1